MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a procedure involving ¿balloon stent dilation¿ within a lesion in the femoral artery, a hole was noted in an advance 35 lp low profile balloon catheter¿s balloon.The femoral artery was reportedly stenosed, and the lesion was ninety percent occluded.A cook 6-french sheath was used during the procedure.Using digital subtraction angiography (dsa), another manufacturer¿s 0.035-inch wire and a cook support catheter were used to assist the balloon catheter to reach the location of the lesion.An unspecified pressure pump was used to inflate the balloon with saline and contrast; however, the balloon could not be filled, and blood was noted in the inflation device.The balloon was not inflated within a stent.Upon withdrawal of the device, a small hole was noted in the balloon.A new balloon was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1 - name and address: country: china, postal code: (b)(6), phone: (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable or unchanged.Additional information: d9, h3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.Correction: b3 this report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Summary of event: as reported, during a procedure involving ¿balloon stent dilation¿ within a lesion in the femoral artery, a hole was noted in an advance 35 lp low profile balloon catheter¿s balloon.The femoral artery was reportedly stenosed, and the lesion was ninety percent occluded.A cook 6-french sheath was used during the procedure.Using digital subtraction angiography (dsa), another manufacturer¿s 0.035-inch wire and a cook support catheter were used to assist the balloon catheter to reach the location of the lesion.An unspecified pressure pump was used to inflate the balloon with saline and contrast; however, the balloon could not be filled, and blood was noted in the inflation device.The balloon was not inflated within a stent.Upon withdrawal of the device, a small hole was noted in the balloon.A new balloon was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), drawing, and quality control procedures were conducted during the investigation.A functional test and visual inspection of the returned device was conducted as well.The complaint device was returned to cook for investigation.The balloon leaked and a pinhole was noted near the proximal balloon bond.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the lot.A review of complaint history found no additional complaints for this lot number.The product ifu states, ¿under fluoroscopy, advance the balloon to the lesion site.Note: ensure that exchange port remains inside the sheath (e.G., that the wire guide does not protrude from the distal end of sheath.) carefully position the balloon across the lesion using the distal and proximal radiopaque markers.Note: if resistance is encountered while advancing the balloon dilatation catheter, determine the cause and proceed with caution.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, returned device, and complaint file suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that patient anatomy was the cause of the device failure in this incident.The anatomy was stenosed, and the lesion was ninety percent occluded.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key18616791
Report Number1820334-2024-00145
Device Sequence Number15330806
Product Code DQY
UDI-Device Identifier10827002522562
UDI-Public(01)10827002522562(17)260213(10)CINC003035
Combination Product (Y/N)N
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/13/2026
Device Model NumberN/A
Device Catalogue NumberPTA5-35-135-4-14.0
Device Lot NumberCINC003035
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/16/2024
Supplement Date Received by Manufacturer03/14/2024
04/17/2024
Initial Report FDA Received Date01/31/2024
Supplement Report FDA Received Date03/29/2024
05/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
KCFW-6.0-38-70-RB-RAABE; TERUMO'S 35-260 LOGURIA STIFFEN WIRE GUIDE
Patient Age70 YR
Patient SexMale
Patient Weight74 KG